Alert archive / New Mexico / Special Weather Statements in 2012
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 7, 2012, 8:16 PM MDT for Curry County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 8:16 PM MDT (02:16 UTC)
- Expired
- Aug 7, 2012, 9:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 42 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS85 KABQ 080216 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 816 PM MDT TUE AUG 7 2012 NMZ535-536-080300- CURRY COUNTY-ROOSEVELT COUNTY- 816 PM MDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT AND CENTRAL CURRY COUNTIES THROUGH 900 PM MDT... AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF RANCHVALE...OR ABOUT 9 MILES NORTH OF CLOVIS...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CLOVIS...RANCHVALE...CANNON AFB AND PORTAIR. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3430 10309 3428 10352 3462 10336 3463 10314 TIME...MOT...LOC 0216Z 028DEG 9KT 3453 10325 $$ 43
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:46 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 5:46 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 PM MDT TUE AUG 7 2012 .AVIATION... 00Z TAF CYCLE BROAD THUNDERSTORM COVERAGE CONTINUING OVER THE WEST AND CENTRAL PORTIONS OF NM WITH SPOTTY COVERAGE DEVELOPING IN THE EAST THROUGH 03Z THIS EVENING. GUSTY EAST WINDS DEVELOPING THROUGH CENTRAL MOUNTAIN CHAIN GAPS OUT OVER THE RIO GRANDE VALLEY AFTER 06Z EARLY WED MORNING WITH INCREASED WIND SPEEDS REFLECTED IN ABQ TAF. THUNDERSTORMS REDEVELOPING AFTER 19Z WED AFTERNOON FOR ALL BUT THE EASTERN PLAINS...WHERE COVERAGE WILL REMAIN ISOLATED WED AFTERNOON. GUSTS AND ISOLD EXCURSIONS TO MVFR POSSIBLE WED AFTERNOON IN THUNDERSTORMS. SHY && .PREV DISCUSSION...246 PM MDT TUE AUG 7 2012... 12Z KABQ SOUNDING SHOWED A 0.89 INCH PWAT WHICH IS ROUGHLY NORMAL FOR EARLY AUGUST...ALTHOUGH KEPZ...KFGZ AND KTWC WERE ALL ABOVE NORMAL. 12Z UPPER AIR ANALYSIS INDICATED A LARGE UPPER HIGH CENTERED OVER THE FOUR CORNERS AND ABOUT 596DAM AT 500MB. AT 18Z...SURFACE DEWPOINT TEMPERATURE 24HR CHANGE VALUES WERE AN AVERAGE -5...WHICH INDICATES LESS MOISTURE IN THE LOWER ATMOSPHERE THAN YESTERDAY. AFTERNOON BUILDUPS ARE CONTINUING TO INCREASE IN COVERAGE AND INTENSITY...BUT WETTING RAINS ARE EXPECTED TO BE FEWER AND FURTHER BETWEEN TODAY. CONVECTION IS FORECAST TO FOLLOW A NORMAL DIURNAL DOWNTREND WITH THE LOSS OF HEATING LATER THIS EVENING...BUT MAY CONTINUE INTO THE OVERNIGHT HOURS EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE A WEAK BOUNDARY IS FORECAST TO MATERIALIZE AND CREEP SOUTH. THE STEERING FLOW IS FORECAST TO BECOME MORE EASTERLY ON WEDNESDAY...WHICH SHOULD FAVOR CENTRAL VALLEYS...ESPECIALLY GIVEN UPSLOPE FLOW ON THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. RECYCLE MODE IS IN FULL EFFECT WITH NO SIGNIFICANT MOISTURE IMPORT FORECAST FOR AT LEAST THE NEXT FIVE...IF NOT THE NEXT SEVEN DAYS. GIVEN A DOMINANT AND STUBBORN UPPER HIGH...A GENERAL CONVECTIVE DOWNTREND SHOULD CONTINUE EACH DAY WITH WETTING RAINS BECOMING LESS LIKELY AND MORE CONFINED TO THE HIGHER TERRAIN...ESPECIALLY NORTH AND WEST. ONE EXCEPTION WOULD BE A POSSIBLE CONVECTIVE UPTREND ASSOCIATED WITH A BOUNDARY (WEAK COLD FRONT) LATE IN THE WEEKEND ACROSS THE NORTHEAST. HOWEVER...LOW FORECAST CONFIDENCE ON THAT WEAK SURFACE FEATURE AT THIS TIME. THE 12Z MEDIUM RANGE MODEL SOLUTIONS MAINTAIN THE UPPER HIGH OVER NEW MEXICO THROUGH 180HRS...WHILE FORECASTING A DECREASE IN PRESSURE HEIGHTS TO NEAR 591DAM AT 500MB. TEMPERATURES ARE FORECAST TO PERSIST ABOVE TO WELL ABOVE NORMAL THROUGH AT LEAST SATURDAY AND LIKELY THROUGH THE END OF THE FORECAST CYCLE. LOOKING BEYOND SEVEN DAYS...THE 12Z GFS SHIFTS THE UPPER HIGH CENTER WELL EAST OF NEW MEXICO SIMILAR TO THE 00Z ECMWF SOLUTION. HOWEVER...THE 12Z ECMWF IS HANGING-ON TO THE UPPER HIGH OVER NEW MEXICO THROUGH 240HRS. MODEL RUN-TO-RUN INCONSISTENCY NOTED...BUT SOME HOPE FOR A MORE NORMAL MONSOONAL PATTERN TO RESUME SOMETIME BETWEEN 7-10 DAYS OUT. 11 .FIRE WEATHER... NO REAL BIG CHANGES. STORMS FIRING UP OVER THE HIGHER TERRAIN. A WEAK BACK DOOR COLD FRONT CURRENTLY OVER CENTRAL COLORADO WILL PUSH SOUTH AND WESTWARD TONIGHT. THIS FRONT IS NOT PARTICULARLY STRONG SO A LITTLE HARD TO GAUGE EAST WIND POTENTIAL BUT EXPECT SOME BREEZES TO DEVELOP AS THE NIGHT GOES ON. NAM MODEL SHOWS SOME PRECIPITATION BREAKING OUT ALONG THE EASTERN PLAINS FRONTAL PASSAGE BUT GFS IS MUCH DRIER. THE MID LEVEL FLOW WILL TURN MORE EASTERLY OVER MOST AREAS ON WEDNESDAY. THIS COULD HELP TO ENHANCE THE GAP WIND AND CREATE SOME EASTERLY BREEZES OVER THE HIGHER TERRAIN...SO WINDS FROM EAST TO WEST. THIS WILL ADJUST THE STEERING FLOWS SOMEWHAT AS A RESULT. MOISTURE BEHIND THE FRONT DOESNT LOOK TO BE TOO IMPRESSIVE SO FIGURE A PSEUDO RECYCLE MOISTURE DAY ON WEDNESDAY. MODELS CONTINUE TO HINT AT A MID LEVEL DRY INTRUSION COMING IN FROM THE GREAT BASIN AND CENTRAL ROCKIES LATE WEDNESDAY AFTERNOON. HEDGED DEWPOINTS DOWN SLIGHTLY ACROSS THE SANGRES AND NORTHEAST PLAINS ALTHOUGH MODELS STILL PICK UP ON SOME PRECIPITATION ACTIVITY ACROSS THE NORTH CENTRAL MOUNTAINS WHERE STEERING FLOWS WOULD BE MUCH LIGHTER. MODELS STILL SHOW THE UPPER HIGH WAFFLING AROUND OVER A BROAD FOUR CORNERS REGION THURSDAY AND FRIDAY BUT GRADUALLY SINKING SOUTH PUTTING IT OVER THE ZUNI MOUNTAINS BY LATE AFTERNOON FRI. RECYCLING OF STORMS WOULD CONTINUE AS THE MID LEVEL DRY INTRUSION FOCUSES MORE OF ITSELF OVER PORTIONS OF THE STATE. MODEL GUIDANCE INDICATED LOWERING OF DEWPOINTS THUS RH VALUES SO WENT WITH THAT TREND IN THE GRIDDED FORECAST. BOTTOM-LINE...THE FOOTPRINT OF WETTING RAIN WOULD DIMINISH AS WOULD PRECIPITATION COVERAGE. MODELS STILL IN AGREEMENT WITH THE UPPER HIGH BROADLY CENTERED OVER THE MOGOLLON RIM COUNTRY IN ARIZONA AS WELL AS THE SOUTHERN THIRD OF NM. THE POSITION OF THE UPPER HIGH WOULD ALLOW ANOTHER BACK DOOR COLD FRONT ALTHOUGH THE MODELS SUCH AS THE ECMWF AND GFS VARY ON THE STRENGTH OF IT. GFS REMAINS MUCH MORE BULLISH IN PRECIPITATION POTENTIAL ACROSS THE PLAINS SATURDAY NIGHT INTO SUNDAY WITH PERHAPS ANOTHER REINFORCING WEAK WAVE SUNDAY NIGHT. ECMWF JUST DOESNT CARE SO MUCH ABOUT PRECIPITATION OVER THE STATE WITH SOME SUBSIDENCE AND LACK OF MOISTURE EFFECTS ESPECIALLY FAVORING THE SOUTHERN HALF. STILL TOO EARLY TO SAY. IT IS VERY POSSIBLE THAT THE UPPER RIDGE WOULD FLATTEN A BIT MORE AND SAG SOUTH AND EAST EARLY NEXT WEEK ALTHOUGH THE LONG RANGE MODELS HAVE BEEN JUMPING AROUND A BIT. WOULD LIKE TO SEE A BIT MORE CONSISTENCY OUT OF THEM. AS THIS HAPPENS STEERING FLOWS WOULD TURN A BIT MORE WESTERLY OR WEST TO EAST ALTHOUGH NOT SEEING MUCH IN THE WAY OF A SIGNIFICANT INFLUX OF MOISTURE AS A RESULT. THUS...SUSPECT RECYCLING WOULD CONTINUE. HIGH TEMPERATURES WILL GENERALLY RANGE BETWEEN 3 TO 6 DEGREES ABOVE NORMAL WESTERN AND CENTRAL AREAS AND 5 TO 10 DEGREES ABOVE NORMAL EAST DURING THE NEXT 5 TO 7 DAYS. TEEN HUMIDITIES EXPECTED IN AREAS FOR A FEW HOURS BUT RECOVERIES SHOULD BE MODERATE TO GOOD MOST AREAS AND NIGHTS. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Aug 7, 5:58 AM MDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT TUE AUG 7 2012 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 558 AM MDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOCAL HEAVY RAINFALL THIS AFTERNOON OVER WESTERN AND NORTHERN NEW MEXICO IS LIKELY...WITH SMALL AREAS OF FLASH FLOODING POSSIBLE. A BACK DOOR COLD FRONT MOVING SOUTH AND WEST OVER THE EASTERN PLAINS TONIGHT WILL RESULT IN SPOTTY HEAVY RAIN AND FLASH FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLOW MOVING THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAIN AND FLASH FLOODING EACH DAY THROUGH EARLY NEXT WEEK. WEDNESDAY SHOULD BE THE MOST ACTIVE WITH A DOWNWARD TREND THURSDAY THROUGH SATURDAY. ANOTHER BACK DOOR COLD FRONT INTO THE STATE ON SUNDAY AND SUNDAY NIGHT COULD ENHANCE THE RAINFALL COVERAGE AND INTENSITY SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT HEAVY RAIN OR FLOODING. 40
In the hours before
Special weather statement, Aug 7, 7:48 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 748 PM MDT TUE AUG 7 2012 NMZ535-080215- CURRY COUNTY- 748 PM MDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CURRY COUNTY THROUGH 815 PM MDT... AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF RANCHVALE...OR ABOUT 13 MILES NORTH OF CLOVIS...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...RANCHVALE AND PLEASANT HILL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3438 10306 3452 10343 3472 10325 3463 10306 TIME...MOT...LOC 0148Z 029DEG 10KT 3459 10321
Special weather statement, Aug 7, 8:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 816 PM MDT TUE AUG 7 2012 NMZ535-536-080300- CURRY COUNTY-ROOSEVELT COUNTY- 816 PM MDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT AND CENTRAL CURRY COUNTIES THROUGH 900 PM MDT... AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF RANCHVALE...OR ABOUT 9 MILES NORTH OF CLOVIS...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CLOVIS...RANCHVALE...CANNON AFB AND PORTAIR. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3430 10309 3428 10352 3462 10336 3463 10314 TIME...MOT...LOC 0216Z 028DEG 9KT 3453 10325 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:48 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Aug 8, 1:56 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.